Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 276, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Nov 11, 2015, 2:11 PM CST for 4 counties in Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2015, 2:11 PM CST (20:11 UTC)
- Expired
- Nov 11, 2015, 2:45 PM CST
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Carroll County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 11:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS53 KEAX 112011 SVREAX MOC025-033-117-177-112045- /O.NEW.KEAX.SV.W.0276.151111T2011Z-151111T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 211 PM CST WED NOV 11 2015 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI... SOUTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI... NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI... SOUTHERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 245 PM CST * AT 210 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR KINGSTON TO NEAR POLO...MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... CHILLICOTHE...BRAYMER...POLO...CRYSTAL LAKES...KINGSTON...UTICA... COWGILL...LUDLOW...MOORESVILLE...KNOXVILLE AND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHWESTERN MISSOURI. LAT...LON 3947 9355 3935 9419 3966 9409 3980 9346 TIME...MOT...LOC 2010Z 214DEG 44KT 3967 9404 3950 9410 HAIL...<.75IN WIND...60MPH $$ CDB
1 follow-up statement
823 WWUS53 KEAX 112030 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CST WED NOV 11 2015 MOC025-033-117-177-112045- /O.CON.KEAX.SV.W.0276.000000T0000Z-151111T2045Z/ CARROLL MO-LIVINGSTON MO-RAY MO-CALDWELL MO- 230 PM CST WED NOV 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTHWESTERN CARROLL...SOUTHWESTERN LIVINGSTON...NORTHEASTERN RAY AND SOUTHEASTERN CALDWELL COUNTIES... AT 230 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BRAYMER TO 8 MILES SOUTH OF COWGILL...MOVING NORTHEAST AT 60 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CHILLICOTHE...BRAYMER...UTICA...LUDLOW AND DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHWESTERN MISSOURI. LAT...LON 3940 9394 3969 9389 3980 9346 3947 9355 TIME...MOT...LOC 2030Z 217DEG 50KT 3962 9381 3945 9387 HAIL...<.75IN WIND...60MPH $$ CDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 11:49 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 11, 11:49 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1149 AM CST WED NOV 11 2015
.DISCUSSION...
Issued at 426 AM CST WED NOV 11 2015
Short Term (Today - Tonight)...
The waiting game is just about over. The long advertised arrival of
a vigorous upper trough and potential severe weather generator has
been lifting east-northeast over the past 24 hours and looks like it
has begun to accelerate and turn more northeast. A corresponding
surface low continues to deepen over the Central High Plains and is
expected to track east-northeast today. An impressive southerly low-
level flow and h8 jet continue to pull up moisture with 50+
dewpoints now reaching through eastern KS as well as west central
and central MO. Still seeing a 150kt upper level jet core slicing
southwest-northeast through KS and MO today while the h8 jet
strengthens to 55kt over MO. We continue to see a favorable set-up
for severe weather from the MO/KS border eastward and north into
southern IA.
While scattered weak elevated convection driven by warm air
advection will be possible this morning the main show/concern will
be along an eastward advancing cold front/dryline. Operational
models have shown a slight delay in initiating surface based
convection vs last nights solutions. However, they, along with the
short-range convective allowing models seem to have arrived at a
consensus with activity developing from the northeast corner of
KS/northwest corner MO around 18z and building southward towards KC
Metro. While the 0-6 km bulk shear of 70-80 kts is off the charts
one has to temper severe expectations somewhat due to two factors
which have not gone away...1) limited instability with SBCAPE maxing
out between 600-800 J/kg and 2) the strength of the shear may be so
great as to tear apart the updrafts before they storms can achieve
severe criteria. But should any storm, whether discrete or part of
short line segments, be able to overcome these limiting parameters
rotating severe storms will be possible. Damaging straight line
winds will be the primary threat with a few tornadoes also possible.
While the entire CWA will have a threat of severe weather this
afternoon the highest risk areas will be over north central and
northeast MO.
In addition, strong and gusty southerly winds will likely achieve
advisory criteria by late morning over southern sections of the CWA
and as the dryline/cold front surges east through the region the
winds will veer to the southwest and ramp up even more with gusts in
the 40-50 mph range. There will also be a brief window of several
hours this afternoon where fire weather concerns will be elevated
over parts of west central MO and east central KS.
As the deepening surface low lifts northeast and away from MO the
very tight pressure gradient on the backside of the system will
brush across northwest MO allowing very strong and gusty WNW winds
to ramp up. A segmented wind advisory remains in effect and takes
into account the varying sectors being affected at different times.
Long Term (Thursday - Sunday)...
In the wake of Wednesday's storm system a benign and broad zonal
pattern will guide this dry and seasonally cool period.
(Monday - Tuesday)...
Another deepening upper trough will come into play with the GFS and
ECMWF being in rather good agreement this far out. Moderate chance
PoPs are probably underforecasting the rain threat as moisture from
the Gulf of Mexico looks like it will have sufficient time to have
moved in place prior to the storm's arrival.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1141 AM CST WED NOV 11 2015
Cold front currently in the vicinity of central-western KS will
quickly approach and traverse across all four terminals this
afternoon, bringing the chance for storms along and ahead of it.
However, storms that develop may be more discrete in nature in the
vicinity of the terminals, before they congeal further east.
Therefore, have precluded TEMPO mention and will amend as necessary
once the storms initiate and a better handle on if/where they occur
as well as timing. Storm chances will quickly diminish once the front
barrels through, leaving the evening hours free from activity.
Regardless of what happens with storms today, westerly to
northwesterly winds will create significant impacts to aviation
interests today and into tonight. Gusts of around 40 kts. or above
will be possible outside of the aforementioned storms. Some decay in
the wind speeds are anticipated to occur later on tonight and into
early tomorrow as the low pressure system responsible moves out of
the region.
&&
.EAX Watches/Warnings/Advisories...
KS...Wind Advisory until midnight CST tonight for KSZ057-060-105.
Wind Advisory from 4 PM this afternoon to midnight CST tonight
for KSZ025-102>104.
MO...Wind Advisory from 8 PM this evening to 6 AM CST Thursday for
MOZ002>008-012>017-021>025-031>033-039-040-046.
Wind Advisory until midnight CST tonight for MOZ037-038-043>045-
053-054.
Wind Advisory from 4 PM this afternoon to midnight CST tonight
for MOZ001-011-020-028>030.
&&
DISCUSSION...MJ
AVIATION...lgHazardous weather outlook, Nov 11, 5:33 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 AM CST WED NOV 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 533 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE BEGINNING LATE WEDNESDAY MORNING UNTIL THE MID TO LATE AFTERNOON. THE PRIMARY HAZARD IS STRONG DAMAGING WINDS...LIGHTNING...QUARTER SIZED HAIL...AND POSSIBLE TORNADOES. STRONG WINDS 30 TO 40 MPH WILL MOVE THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. FIRE GROWTH CONDITIONS ARE LIKELY THROUGH THE DAY. OUTDOOR BURNING IS DISCOURAGED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Nov 11, 1:52 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM NON-TSTM WND DMG 1 W LEAVENWORTH 39.31N 94.94W
11/11/2015 LEAVENWORTH KS EMERGENCY MNGR
SEVERAL TREES DOWN JUST WEST OF LEAVENWORTH...WITH A TREE
OVER K-92 HIGHWAY.
&&
SAWLocal storm report, Nov 11, 1:55 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM NON-TSTM WND DMG MARYVILLE 40.34N 94.87W
11/11/2015 NODAWAY MO EMERGENCY MNGR
A FEW TREES DOWN WITHIN THE CITY OF MARYVILLE.
&&
SAWLocal storm report, Nov 11, 2:00 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND DMG 4 S LOUISBURG 38.57N 94.68W
11/11/2015 MIAMI KS EMERGENCY MNGR
POWERLINES DOWN SOUTH OF LOUISBURG...WITH DOWNED TREES
ACROSS OTHER PARTS OF MIAMI COUNTY BLOCKING SEVERAL
ROADS.
&&
SAWLocal storm report, Nov 11, 2:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND GST HAMILTON 39.74N 94.00W
11/11/2015 E60 MPH CALDWELL MO EMERGENCY MNGR
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:56 PM CST | High Wind Warning | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 19 more | 4 hr |
| Nov 11, 1:56 PM CST | Wind Advisory | EAX | Atchison, Bates, Buchanan, Cass, Clay, Henry and 6 more | 10 hr |
| Nov 11, 2:02 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Livingston, Mercer and 2 more | 43 min |
| Nov 11, 2:17 PM CST | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 28 min |
| Nov 11, 2:30 PM CST | Tornado Warning | EAX | Mercer, Putnam | 30 min |
| Nov 11, 2:43 PM CST | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Grundy, Linn, Livingston, Mercer and 2 more | 47 min |
| Nov 11, 3:23 PM CST | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 82 min |
| Nov 11, 3:26 PM CST | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 79 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.